MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN HEADLESS TROCAR DRILL PIN 3.2 MM DIAMETER 75 MM; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. NEXGEN HEADLESS TROCAR DRILL PIN 3.2 MM DIAMETER 75 MM; INSTRUMENT, KNEE
Catalog Number 00590102000
Medical Device Problem Codes Fracture (1260); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while inserting the center pin into the femur and fixing the cutting block, the surgeon attempted to insert the smooth pin medially.However, the pin did not go in properly and broke off.The broken pin connection was left in the pin attachment.There was a 5-10 minute surgical delay.The surgical technique was utilized.No pieces fell into the patient.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: 00590102100 - drill pin and screw inserter - 62822780.G2 : foreign country : japan.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; d9; g1; g3; g6; h1; h2; h3; h4; h6.The event is confirmed.Visual examination of the returned product identified signs of use (striations) and confirmed the complaint that the pin is fractured, the fractured piece remains lodged inside the inserter.Dimensional analysis of the product determined that the product, where measured, was conforming to print specifications.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
NEXGEN HEADLESS TROCAR DRILL PIN 3.2 MM DIAMETER 75 MM
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22202605
Report Number0001822565-2025-01924
Device Sequence Number15370628
Product Code LXH
UDI-Device Identifier00889024201620
UDI-Public(01)00889024201620(17)350207(10)66928149
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00590102000
Device Lot Number66928149
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2025
Supplement Date Received by Manufacturer10/09/2025
Initial Report FDA Received Date06/13/2025
Supplement Report FDA Received Date10/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient SexUnknown